Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 83, NWS Corpus Christi, TX

October 22, 2006Jim Wells County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 22, 2006, 3:37 AM CDT for Jim Wells County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 22, 2006, 3:37 AM CDT (08:37 UTC)
Expired
Oct 22, 2006, 5:30 AM CDT
In force
113 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Jim Wells County, TX

The radar

The Corpus Christi radar (KCRP), 57 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1110 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 21, 8:49 PM CDT, 6 hours 48 minutes earlier.

Area forecast discussion, Oct 21, 8:49 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT SAT OCT 21 2006

.DISCUSSION...WEAK CONVECTION STARTING TO FIRE UP ALONG
CONVERGENCE AREA...WITH FRONT APPROACHING KSAT. APPEARS PREVIOUS
FORECAST HAS THINGS PRETTY MUCH IN HAND WITH RESPECT TO POPS AND
FRONTAL TIMING...SO AT THIS TIME WILL NOT MAKE CHANGES TO THE
FORECAST. MARINE PACKAGE LOOKS FINE TOO...BIT WILL BEGIN THE SCA A
BIT EARLIER SHOULD THE FRONT ACCELERATE AS IT OFTEN DOES AFTER SUNSET.

&&

.AVIATION...SCT SHRAS ARE EXPECTED TONIGHT ALONG A COLD FRONT THAT
IS EXPECTED TO MOVE SOUTH THROUGH THE AREA OVRNITE. AN ISOL TSRAS
IS POSSIBLE HOWEVER WILL NOT MENTION IN TAFS AS AM EXPECTING
PRIMARILY SHRAS WITH GENERALLY MVFR CONDITIONS. A MODERATE TO
STRONG N WIND WILL DVLP IN ITS WAKE AND OVC CONDITIONS WITH PATCHY
-RA DVLPG THROUGH SUN MORNING. CONDITIONS BEGIN TO IMPROVE THROUGH
THE AFTERNOON AS PRECIP TAPERS OFF AND CIGS RAISE TO VFR HEIGHTS.

&&

.PREV DISCUSSION... (ISSUED 308 PM CDT SAT OCT 21 2006)

SHORT TERM (TONIGHT - SUN NIGHT...MODELS IN GOOD AGREEMENT WITH TIMING
AND STRENGTH OF COLD FRONT LATER TONIGHT/EARLY SUNDAY. CURRENTLY...
THE LEADING EDGE OF THE COLD FRONT IS OVER NCENT TX. EXPECT THE
FRONT TO MAKE VCT REGION BETWEEN 04-06Z TONIGHT...CRP 07-09Z.
DESPITE FAIRLY HIGH MODEL POPS OF 50-70% TONIGHT...CANT SEEM TO
FIND ANY STRONG FORCING FOR PRECIP. WEAK ISENTROPIC LIFT ALONG
WITH LOW LEVEL CONVERGENCE WITH THE LEADING EDGE OF THE FRONT WILL
ALLOW FOR CHC POPS FOR MAINLY LIGHT RAIN LATER TONIGHT AND EARLY
MON. THINK CHC FOR THUNDER MINIMAL GIVEN LACK OF INSTABILITY AND
STRONG FORCING. TEMPS WILL DROP INTO THE MID TO UPPER 50S OVER THE
NE CWA BY MON MORNING AND GENERALLY LOWER 60S ELSEWHERE. EXPECT A
MOSTLY CLOUDY/CLOUDY DAY FOR MUCH OF MON...AND COMBINED WITH
STRONG NORTHERLY WINDS AND COLD ADVECTION...TEMPS SHOULD STRUGGLE
TO GET OUT OF THE 60S. SOME CLEARING AND WEAKING WINDS OVER THE
LAND MON NIGHT WILL ALLOW EVEN COOLER CONDITIONS...WITH TEMPS
DROPPING TO AROUND 50 OVER THE N CWA...AND 55 TO 60 ELSEWHERE.

MARINE...BIG STORY WILL BE INCREASING WINDS TONIGHT BEHIND THE
COLD FRONT. HAVE GONE SCA ALL COASTAL ZONES AFTER 09Z TONIGHT.
MODELS SHOW STRONG/SCA STRENGTH WINDS CONTINUING THROUGH AT LEAST
SUNDAY NIGHT. EXPECT WINDS TO INCREASE TO 20 TO 30 KNOTS BEHIND
THE FRONT WITH GUST TO GALE FORCE POSSIBLE.

LOW END SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO MONDAY
THOUGH WINDS WILL BECOME MORE EASTERLY. WINDS WILL BECOME MORE
SERLY ON TUESDAY THOUGH THEY WILL BE CLOSE TO SMALL CRAFT ADVISORY
CONDITIONS. MODERATE ONSHORE FLOW WILL CONTINUE THRU FRIDAY BEFORE
A COLD FRONT MOVES THROUGH ON FRIDAY BRINGING A RETURN OF STRONG
NORTHERLY WINDS.

LONG TERM (MONDAY THROUGH SATURDAY)...WORKWEEK STARTS OFF VERY
NICELY ACROSS SOUTH TEXAS WITH SOME CLOUS AND TEMPS STILL A FEW
DEGREES BELOW NORMAL. WEATHER STARTS TO CHANGE ON TUESDAY AS FLOW
BECOMES MORE ZONAL AND MID AND HIGH LEVEL MOISTURE STARTS TO MOVE
BACK OVER THE AREA. ALSO A WEAK COASTAL TROF DEVELOPS SO CHANCE OF
RAIN WILL START TO INCREASE WITH TEMPS AROUND CLIMO. CHANCE OF RAIN
WILL CONTINUE INTO TUESDAY NIGHT. BY WEDNESDAY AND THURSDAY...DEEPEST
PLUME OF MOISTURE SHIFTS TO OUR EAST SO WILL HAVE LOW END POPS OVER
ERN AREAS WITH POPS DECREASING WESTWARD. HIGH WILL HAVE MOVED OFF
INTO THE SERN U.S. BY THIS TIME WITH A LEE TROF DEVELOPING SO TEMPS
WILL BE WARMER WITH HIGHER DEWPOINTS AS WELL. LOTS OF DISCREPANCY
THEN DEVELOP IN THE MODELS WITH GFS SHOWING A HIGHLY AMPLIFIED RIDGE
ALONG THE WEST COAST WITH NORTHERLY FLOW COMING STRAIGHT DOWN INTO
TX WHICH WILL BRING ANOTHER FRONT THRU THE AREA. CANADIAN SOMEWHAT
SUPPORTS THIS THOUGH SLOWER AND ECMWF DOES NOT SHOW THIS AT ALL
RIGHT NOW. WILL LEAN MORE TOWARDS CANADIAN WHICH SEEMS A GOOD
COMPROMISE. WILL CALL FOR CHANCE OF TSTMS AHEAD OF THE FRONT FRIDAY
WITH COOLER WX IN STORE FOR THE WEEKEND.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM SUNDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20
NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND WATERS
PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

TE/81...MESO/AVIATION
GW/86...GRIDS/MARINE/PUBLIC
Hazardous weather outlook, Oct 21, 6:21 AM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 AM CDT SAT OCT 21 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
621 AM CDT SAT OCT 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PRODUCE SCATTERED SHOWERS AND A FEW
THUNDERSTORMS TONIGHT AND EARLY SUNDAY. THUNDERSTORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

STRONG OFFSHORE FLOW BEHIND THE COLD FRONT WILL PROVIDE DANGEROUS
BOATING CONDITIONS LATE TONIGHT...WITH WINDS GUSTING TO 35 KNOTS
AT TIMES. SMALL CRAFT SHOULD RETURN TO PORT BEFORE THE FRONTAL
PASSAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE TO PRODUCE
DANGEROUS BOATING CONDITIONS THROUGH SUNDAY BEFORE WINDS BEGIN TO
SUBSIDE SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:43 AM CDTFlash Flood WarningCRPJim Wells2 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.